View Full Version : dextroamphetamine sulfate giving me rushing thoughts?


Dug892
11-29-14, 07:13 PM
Is this normal? I have was diagnosed with inattentive type ADHD last April. I tried Concerta XL and strattera. They did not work and made my condition worse. Now I am on dextroamphetamine. I started with 5mg and did not feel anything, so my dosage was increased to 10mg. I am more alert and excessively daydreaming. I cannot focus on anything. My mind is a continuous chatter and I can't turn it off.

Is this normal side effect? I only started taking it last Monday and had my dosage increased to 10mg yesterday.

Thanks

Flory
11-29-14, 07:57 PM
It may take a little while to settle :)

As long as side effects aren't unbearable it's worth giving it a little longer . Euphoria/rushy feelings can be a side effect for first time stimulant users

Greyhound1
11-29-14, 08:00 PM
Hey Dug, Welcome to the forum.

That sounds like it may be a little too high of a dose or possibly and interaction with diet and or sleep. It's tricky getting just the right dose dialed in. I would give it several more days if it's not to extreme and see how your body adjusts.

Best wishes,
Hound

dag nab it
11-30-14, 10:02 AM
Misdiagnosis? Why were you diagnosed inattentive ADD? Do you just sit and daydream instead of doing work? Do you need more motivation, energy, etc.? Although that's often ADD, it can be something else.

On the other hand, the dose could be wrong. Although, as some said, it could be too high, I suspect it's too low. Low levels of Dex make me more alert, want to get up and be physically active, but it does not focus my mind. I still have brain spin. (If you are normally sluggish - faster brain, faster thoughts?) For my brain to settle and "get my act together", I need a higher level of medication.

How are you taking this 10 mg? Is it the short-acting tablet? How often are you taking it? Give yourself several days to adjust to the higher dose. If you take it twice a day and the afternoon dose is more effective, this might be a clue that your dose is too low.